Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 100, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 24, 2015, 11:11 PM CDT for Knox County, Lewis County, Missouri. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2015, 11:11 PM CDT (04:11 UTC)
- Expired
- Jun 25, 2015, 12:15 AM CDT
- In force
- 64 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Knox County, MO, Lewis County, MO
The radar
The Quad Cities radar (KDVN), 198 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 12:04 AM CDT | HAIL 0.25 | Hurdland, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 9:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -609 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 637 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308
WUUS53 KLSX 250411
SVRLSX
MOC103-111-250515-
/O.NEW.KLSX.SV.W.0100.150625T0411Z-150625T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 PM CDT WED JUN 24 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI...
NORTHWESTERN LEWIS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 1215 AM CDT
* AT 1109 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
NORTHEAST OF GREENTOP...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
EDINA...GREENSBURG...COLONY...KNOX CITY...LA BELLE...HURDLAND...
BARING AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4031 9195 4026 9194 4026 9165 4025 9165
3995 9195 3995 9197 4016 9235 4025 9236
4031 9234
TIME...MOT...LOC 0411Z 305DEG 31KT 4042 9237
HAIL...1.50IN
WIND...70MPH
$$
TRUETT2 follow-up statements
133
WWUS53 KLSX 250436
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 PM CDT WED JUN 24 2015
MOC103-111-250515-
/O.CON.KLSX.SV.W.0100.000000T0000Z-150625T0515Z/
KNOX MO-LEWIS MO-
1136 PM CDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LEWIS AND KNOX COUNTIES UNTIL 1215 AM CDT...
AT 1135 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH GORIN TO BRASHEAR...AND MOVING SOUTHEAST AT 35
MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
EDINA...COLONY...KNOX CITY...LA BELLE AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4031 9195 4026 9194 4026 9165 4025 9165
3995 9195 3995 9197 4016 9235 4025 9236
4031 9234
TIME...MOT...LOC 0437Z 305DEG 31KT 4041 9201 4014 9228
HAIL...1.00IN
WIND...70MPH
$$
TRUETT861
WWUS53 KLSX 250501
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1201 AM CDT THU JUN 25 2015
MOC103-111-250515-
/O.CON.KLSX.SV.W.0100.000000T0000Z-150625T0515Z/
KNOX MO-LEWIS MO-
1201 AM CDT THU JUN 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LEWIS AND KNOX COUNTIES UNTIL 1215 AM CDT...
AT 1157 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF WYACONDA TO EDINA TO BRASHEAR...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KNOX CITY...LA BELLE AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4031 9195 4026 9194 4026 9165 4025 9165
3995 9195 3995 9197 4016 9235 4025 9236
4031 9234
TIME...MOT...LOC 0500Z 305DEG 26KT 4030 9187 4012 9209
4012 9231
HAIL...0.75IN
WIND...60MPH
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 10:19 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 24, 10:19 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1019 PM CDT Wed Jun 24 2015 .UPDATE: Issued at 1012 PM CDT Wed Jun 24 2015 Severe bow echo across south central IA will track southeastward into portions of northeast MO and west central IL late tonight. Severe thunderstorm watch is in effect for late tonight across this area with damaging winds being the primary threat with these storms. There will also be the potential for heavy rainfall which could lead to flash flooding across northeast MO and west central IL as well late tonight. The convection will likely weaken as it drops southeastward towards the St Louis metro area towards morning. GKS && .SHORT TERM: (Through Late Tonight) Issued at 343 PM CDT Wed Jun 24 2015 Weak frontal boundary is slowly lifting north through forecast area this afternoon. Main question is where will the boundary be by tonight as this determines where the best chances of precipitation are for the forecast area. Both 12z NAM and GFS have frontal boundary extending from surface low over southwestern Iowa by 00z this evening extending to the east then curve to the southeast along the Mississippi River. With decent low level jet and moisture pooling along front, will see MCS develop north of boundary and track along it. Corfdi vectors have complex slide south southeast through northeast MO/west central IL late tonight. Will advise evening shift that pops may need to be raised further south if complex turns sooner. Will see a sharp gradient on qpf with this system, ranging from a quarter of an inch to near an inch in west central Illinois. Creeks and streams in this area are running bankful in some locations due to the heavy rain, between 1 and 3 inches, that fell overnight and this morning. As for severe chances, with decent instability, lapse rates and shear, could see severe storms develop with main threats being large hail, damaging winds, as well as a few tornadoes. SPC has put northeast MO/west central IL in a slight risk with a smaller portion of this area on the southern periphery of an enhanced risk. Otherwise, a mild night on hand with lows only in the low to mid 70s. Byrd .LONG TERM: (Thursday through Next Wednesday) Issued at 343 PM CDT Wed Jun 24 2015 Frontal boundary to begin moving slowly south into forecast area on Thursday. Will see several shortwaves move along boundary through Friday night. Best chances of rain will be Thursday night through Friday. Some concern about rainfall amounts with this system, could see an inch or two with locally higher amounts possible, will just depend on how fast or slow system moves through. It appears to be a fairly progressive system onces in starts moving through. Precipitation will taper off Friday night and will see cooler and drier weather for the weekend. Next chance for rain will be Sunday night through Wednesday with several rounds expected once again on active northwest flow aloft. Highs during the weekend will be in the mid to upper 70s, then moderate a bit by Tuesday. Byrd && .AVIATION: (For the 00z TAFs through 00z Thursday Evening) Issued at 625 PM CDT Wed Jun 24 2015 Potential for showers and thunderstorms is main focus this forecast cycle. Present indications are the evening should be dry. Overnight however the current thinking is thunderstorms well spread southeast out of IA and impact northeast MO and west central IL including KUIN. There could be several rounds of storms overnight into the morning hours in this area, some of which could be strong with gusty winds and brief heavy rain. Futher south it appears the weather will remain tranquil with VFR flight conditions dominating through the period. Surface winds could be tricky - they should veer overnight and become gusty from the southwest on Thursday morning, however outflow from thunderstorms could progress well south and impact the wind direction on Thursday morning. Specifics for KSTL: VFR flight conditions are expected through 00z Thursday evening. Present thinking is that thunderstorms late tonight and Thursday morning will remain to the north and northeast of the terminal. Surface winds will gradually veer overnight and become gusty from the southwest on Thursday morning. Will however need to monitor the outflow from thunderstorms to our north, which could progress well south and impact the wind direction on Thursday morning. Glass && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 24, 4:05 PM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 405 PM CDT WED JUN 24 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251230- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 405 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS...AS WELL AS A FEW TORNADOES ARE POSSIBLE MAINLY ACROSS PARTS OF NORTHEAST MISSOURI INTO EAST CENTRAL ILLINOIS. POINTS ALONG THE ILLINOIS RIVER ARE CURRENTLY IN MAJOR FLOOD STAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY POINTS ALONG THE ILLINOIS RIVER ARE EXPECTED TO CONTINUE TO EXCEED MAJOR FLOOD STAGE THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. SOME SEVERE STORMS ARE POSSIBLE ON THURSDAY ACROSS MUCH OF THE AREA. THE CHANCE FOR THUNDERSTORMS RETURNS SUNDAY NIGHT INTO MONDAY AND CONTINUES INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 11:31 PM CDT | Flash Flood Watch | LSX | Audrain, Knox, Lewis, Lincoln, Marion, Monroe and 3 more | 7 hr |
| Jun 25, 12:07 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 38 min |
| Jun 25, 1:09 AM CDT | Flash Flood Warning | LSX | Knox, Lewis | 6 hr |
| Jun 25, 2:39 AM CDT | Flash Flood Warning | LSX | Marion, Shelby | 7 hr |
| Jun 25, 3:20 AM CDT | River Flood Warning | LSX | Marion | 52 hr |
| Jun 25, 4:06 AM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 17 more | 39 hr |
| Jun 25, 7:03 AM CDT | Flash Flood Warning | LSX | Knox, Lewis | 4 hr |
| Jun 25, 9:19 AM CDT | River Flood Warning | LSX | Monroe | 62 hr |
| Jun 25, 9:26 AM CDT | Flash Flood Warning | LSX | Lewis, Marion, Shelby | 4 hr |
| Jun 25, 10:54 AM CDT | Flash Flood Warning | LSX | Knox, Lewis | 4 hr |
| Jun 25, 1:28 PM CDT | Areal Flood Warning | LSX | Marion, Shelby | 7 hr |
| Jun 25, 2:51 PM CDT | Areal Flood Warning | LSX | Knox, Lewis | 6 hr |
| Jun 25, 3:21 PM CDT | River Flood Warning | LSX | Lincoln | 3 days |
| Jun 25, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 60 min |
| Jun 25, 5:51 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 54 min |
| Jun 25, 5:56 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 19 min |
| Jun 25, 6:32 PM CDT | Flash Flood Warning | LSX | Lincoln, Saint Charles | 14 hr |
| Jun 25, 6:54 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 66 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.